Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 135, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 14, 2011, 8:59 PM CDT for Butler County, Colfax County, Saunders County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2011, 8:59 PM CDT (01:59 UTC)
- Expired
- Jun 14, 2011, 9:27 PM CDT
- In force
- 28 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Butler County, NE, Colfax County, NE, Saunders County, NE
The radar
The Omaha radar (KOAX), 49 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1454 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:41 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jun 14, 4:41 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 441 PM CDT TUE JUN 14 2011 .SHORT TERM...TONIGHT THROUGH FRIDAY. BRIEF DISC...BUSY WITH TOR WATCH AND HYDRO ISSUES. ENVIRONMENT THIS AFTN HAS BECOME QUITE UNSTABLE WITH MUCAPES AROUND 4000J/KG IN THE VICINITY OF SFC LOW PRESSURE CENTERED IN NERN KS. INGREDIENTS AVAILABLE FOR TORNADIC STORMS IN THE NEXT FEW HOURS OVER SOUTHWEST IA AND MOST OF NRN MO. PORTIONS OF OUR IA CWA DOES FALL WITHIN THE AREA OF CONCERN WITH COMBINATION OF SHEAR/INSTABILITY. QUICK LOOK AT UPDATED RUC13 COMPOSITE PARAMETERS THOUGH...FACTORING IN EFFECTIVE SHEAR...SUGGESTING BEST POTENTIAL FOR SVR STORMS THIS EVENING WILL BE FOUND IN NW MO. OTHERWISE HAVE POPS IN FCST FROM LATE WED NIGHT THRU FRIDAY NIGHT ASSOCIATED WITH A MEANDERING SFC BNDRY OVER THE CNTRL PLAINS AND SERIES OF IMPULSES EJECTING OUT OF THE DESERT SOUTHWEST. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. ON THE WHOLE NO MAJOR CHANGES MADE DUE TO GFS/CMC/ECM SURFACE FEATURES LACKING AGREEMENT REGARDING WHERE/WHEN SFC LOWS DEEPEN AND MOVE...AS WELL AS MOVEMENT OF ATTENDANT FRONTS. WILL THEREFORE TRY TO USE SOME SORT OF COMPROMISE BETWEEN THE 3 AND PLAN ON FOCUSING POPS DURING THE OVERNIGHT PDS...AND ONLY SLGT DAYTIME POPS. FRIDAY NIGHT...VORT MAX OVER MT LIFTING INTO CANADA APPEARS TO SHOVE A COLD FRONT THRU THE NRN PLAINS WITH PCPN DEVELOPING OVER THE DAKOTAS WHERE MOISTURE CONTENT IS HIGHEST(PW 180% OF NORM). ON SATURDAY BROAD LONGWAVE TROF REMAINS IN PLACE OVER THE WRN CONUS WITH SEVERAL IMPULSES NEAR THE 4 CORNERS EJECTING NEWD INTO THE CNTRL PLAINS. SFC LOW DEEPENS IN ERN CO BY AFTERNOON WITH STRONG MOISTURE POOLING ALONG DEVELOPING SFC BNDRY EXTENDING THRU NRN KS INTO IA. FLOW ALOFT ORIENTED SW-NE OVER THE PLAINS WILL LIKELY HINDER ANY SIGNIFICANT SFC BNDRY MOVEMENT THRU EARLY MONDAY MORNING WHEN WRN TROF AXIS BEGINS TO SLIDE EAST ACROSS THE ROCKIES. EXPECT THE SFC LOW WILL LIFT INTO THE UPPER MIDWEST BY LATE MONDAY AFTN WITH TRAILING COLD FRONT SWEEPING INTO THE CNTRL PLAINS. INTERESTINGLY ENOUGH...BOTH GFS AND ECM ADVERTISE POST- FRONTAL PCPN MONDAY NIGHT. SUPPOSE THAT COMBINATION OF DPVA ASSOCIATED WITH PASSING VORT MAX AND MID LVL WAA PROBABLY ENOUGH TO INCLUDE SLGT POPS OVERNIGHT. AS FOR TEMPS...DAY 7(TUESDAY) COLD FRONT WILL PROBABLY RESULT IN AFTN HIGHS SLIGHTLY BELOW NORM. DEE && .AVIATION... TAF SITES KOFK/KOMA/KLNK 18Z TAFS LOW STRATUS YIELDING MVFR/IFR CIGS ACROSS EASTERN NEBRASKA CONTINUES TO SLOWLY ERODE THIS AFTERNOON. ANTICIPATE KOFK AND KLNK WILL BE SLOWER TO RETURN TO VFR THAN KOMA. EXPECT ALL THREE SITES TO BECOME VFR AROUND 20/21Z. THE SURFACE LOW CURRENTLY POSITIONED OVER NORTHEAST KANSAS WILL TRANSLATE EASTWARD INTO MISSOURI DURING THE LATE EVENING AND OVERNIGHT HOURS RESULTING IN CONTINUED NORTHERLY/NORTHWESTERLY SURFACE FLOW OVER EASTERN NEBRASKA. FLOW BECOMES A BIT MORE WESTERLY DURING THE MORNING HOURS WEDNESDAY. FOLTZ && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Jun 14, 8:35 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 835 PM CDT TUE JUN 14 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-150500- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 835 PM CDT TUE JUN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA THIS EVENING. STORMS ARE NOT EXPECTED TO BECOME SEVERE. MODERATE TO SIGNIFICANT FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THUNDERSTORM CHANCES CONTINUE WEDNESDAY NIGHT THROUGH MONDAY NIGHT. SEVERE STORMS APPEAR POSSIBLE ON THURSDAY NIGHT. MODERATE TO SIGNIFICANT FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER...WITH INCREASING RIVER LEVELS EXPECTED THROUGH THE EARLY PART OF THIS WEEK AS OUTFLOWS FROM GAVINS POINT DAM CONTINUE TO INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THE REST OF TONIGHT OR WEDNESDAY.
In the hours before
Special weather statement, Jun 14, 7:07 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 707 PM CDT TUE JUN 14 2011 NEZ016-017-031-150045- ANTELOPE NE-MADISON NE-PIERCE NE- 707 PM CDT TUE JUN 14 2011 ...SPECIAL WEATHER STATEMENT FOR SOUTHERN ANTELOPE...SOUTHWESTERN PIERCE AND NORTHWESTERN MADISON COUNTIES UNTIL 745 PM CDT... AT 702 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 11 MILES WEST OF ELGIN...OR 45 MILES WEST OF NORFOLK...MOVING EAST AT 50 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CLEARWATER... ELGIN... NELIGH... OAKDALE... MEADOW GROVE... TILDEN... THIS STORM MAY INTENSIFY. MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. DERGAN
Special weather statement, Jun 14, 7:20 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 720 PM CDT TUE JUN 14 2011 NEZ030-150100- BOONE NE- 720 PM CDT TUE JUN 14 2011 ...SPECIAL WEATHER STATEMENT FOR BOONE COUNTY UNTIL 800 PM CDT... AT 717 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SPALDING...OR 53 MILES NORTH OF GRAND ISLAND...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CEDAR RAPIDS... ALBION... ST. EDWARD... PRIMROSE... LORETTO... THE HIGHWAY 14 AND 56 JUNCTION... THIS STORM MAY INTENSIFY. MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. DERGAN
Local storm report, Jun 14, 7:39 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
739 PM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL 2 S ELGIN 41.95N 98.08W
06/14/2011 E1.00 INCH ANTELOPE NE PUBLIC
&&
DERGANLocal storm report, Jun 14, 8:51 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
851 PM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL COLUMBUS 41.43N 97.36W
06/14/2011 E0.75 INCH PLATTE NE TRAINED SPOTTER
0847 PM HAIL COLUMBUS 41.43N 97.36W
06/14/2011 E0.75 INCH PLATTE NE TRAINED SPOTTER
&&
DERGANThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:31 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 44 min |
| Jun 14, 10:22 PM CDT | Areal Flood Advisory | OAX | Fremont | 24 hr |
| Jun 14, 11:38 PM CDT | Severe Thunderstorm Warning | OAX | Page | 37 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.